Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

I was prescribed a medication, please advise

I'm 63 yrs old and have had controlled diabetes since 1994. Almost a year ago I was prescribed a medication that my Dr. nor my pharmacy caught that was a sulpha drug that I am allergic to and it's in my medical records and everyone knows. I started have shortness of breath and over time it's gotten worse. Finally, a workshop I attended found the discrepancy. So I stopped taking them. How long will it take to get out of my system. My blood surgar testings went over time form 110 to now in the 300's. I'm drinking plenty of liquids and now I'm afraid to go back to my Dr. Please advise.

Asked On : Thu, 11 Mar 2010
Answers:  3 Views:  328
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi dear user....
thanks for query and welcome to HCM..,
Sulpha drugs have hypersensitivity reactions....
but it won't raise..blood sugar levels .......
Hence you have only Sulpha allergic reactions....
Your blood sugar levels are due to irregular usage of sugar tablets and..
negligency of diet pattern....
So my advise is every 15 days checking of Blood sugar levels and treat accordingly...,
Strict diet pattern..regular intake of diet will give good result..,
My suggestion is better to take Insulin injections to controll the blood sugar immediately...
Then maintain sugar levels..good nutrient diet and good habbits o.k good luck
Answered: Thu, 15 Dec 2011
I find this answer helpful
  Anonymous's Response

Hi.. Allergic reactions usually occur during the initial contact.. If you have been on the drug which you were allergic to for an year, there are high possibilities that you may have got desensitized to the drug and no longer are allergic to the same... And secondly these drugs do not stay permanently in the body and get metabolised in a day or two.. So a change of medications may be necessary to reduce your sugars.. If you are not confident of the doctor, you can see  a better diabetologist.. Also follow dietary modifications and weight reducing exercise for better sugar control...

Answered: Sun, 14 Mar 2010
General & Family Physician Dr. Altaf Hussain's  Response
Hi. Welcome to hcm
please specify the drug. I can give more information.
Also,if you are allergic to it,then you will be allergic to it for life. You should consult endocrinologist to put you on drugs as your sugar levels are rising
Answered: Tue, 13 Dec 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor